MAUDE Adverse Event Report: LIVANOVA CANADA CORP MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number DLA25
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Stroke/CVA (1770); Embolism (1829); Visual Disturbances (2140)
Date of Event 03/25/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the available information, it appears that the patient was still under anticoagulation therapy with an inr of 2.7, which suggests the possibility that the patient may have anticoagulation disorders that could have caused or contribute to the event.However, the relationship with the device cannot be ruled out based on the information presently available thus the event is being reported in a conservative manner.Further investigation is ongoing and an update will be provided once additional information will be available.
 
Event or Problem Description
On (b)(6) 2013, a patient received a mitroflow dla25 in aortic position.On (b)(6) 2020, the patient experienced visual amaurosis, occlusion of the central retinal artery and transient ischemic attack (ischemic etiology).The patient is reportedly under a well-conducted anticoagulation therapy (previscan, inr 2.7).A transthoracic echocardiography was performed on (b)(6) 2020, which revealed the presence of tears in the pericardium of the device (3-4mm next to the non-coronary sinus and 11m in the valsalva sinus).On (b)(6) 2020, the patient underwent a re-do aortic valve replacement, and the dla25 valve was explanted.
 
Event or Problem Description
On (b)(6) 2013, a patient received a mitroflow dla25 in aortic position.On (b)(6) 2020, the patient experienced visual amaurosis, occlusion of the central retinal artery and ischemic stroke.The patient is reportedly under a well-conducted anticoagulation therapy (préviscan, inr 2.7).A transthoracic echocardiography was performed on (b)(6) 2020, which revealed the presence of tears in the pericardium of the device (3-4mm next to the non-coronary sinus and 11m in the valsalva sinus).On (b)(6) 2020, the patient underwent a re-do aortic valve replacement, and the dla25 valve was explanted.
 
Additional Manufacturer Narrative
Based on the performed analysis, it is not possible to verify if the tears object of the complaint refer to the large alterations observed on the returned device, which appeared consistent with a sampling action or implanting/explanting maneuver.Furthermore, the organic material identified during the investigation possibly suggests a deposition due to a progressive loss of contact between the pericardium sheet and external surface of the dacron covered stent.This loss of contact could be due to an interruption of the continuity of the thread (structural sewing connection) caused by: 1) alteration during the implanting procedure; 2) progressively deterioration during the working time; 3) alteration during the explanting procedure.Due to the alteration (reasonably due to the sampling) observed on the post #1 it is not possible to drawn definitive conclusions about the root cause of the claimed tear.Based on the available information, it appears that the patient was still under anticoagulation therapy with an inr of 2.7, which suggests the possibility that the patient may have anticoagulation disorders that could have caused or contribute to the reported visual amaurosis and cerebrovascular accident.However, since no further information was received and given the result of the device investigation, the root cause of event cannot be established.Structural valve deterioration is listed as a possible adverse event in the mitroflow ifu.The event is, therefore, a known inherent risk of the device.Fields updated: b4, d10, f7.Corrected sections: b5 (event description with proper translation of "avc ischémique" included).

Brand Name
MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, british columbia
MDR Report Key9996635
Report Number3004478276-2020-00150
Device Sequence Number2952771
Product Code LWR
UDI-Device Identifier00896208000184
UDI-Public(01)00896208000184(240)DLA25(17)170531
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model NumberDLA25
Device Catalogue NumberDLA25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/26/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date04/24/2020
Supplement Report FDA Received Date06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;